0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Letters   |    
The Relief of Leukocytopenia Within 1 Month After Switching Risperidone to Amisulpride
Yi-Cheng Hou, M.Sc.; Chien-Han Lai, M.D.
The Journal of Neuropsychiatry and Clinical Neurosciences 2014;26:E40-E41. doi:10.1176/appi.neuropsych.13070162
View Author and Article Information

The authors report no financial relationships with commercial interests.

Dept. of Nutrition, Taipei Tzu Chi Hospital, Buddhist Tzu Chi Medical Foundation, New Taipei City, Taiwan, ROC

Dept. of Psychiatry, Cheng Hsin General Hospital, Taipei City, Taiwan, ROC
Dept. of Biomedical Imaging and Radiological Sciences, National Yang-Ming University, Taipei, Taiwan, ROC

Send correspondence to Dr. Lai; e-mail: stephenlai99@gmail.com

Copyright © 2014 by the American Psychiatric Association

Extract

To the Editor: Leukocytopenia is not an uncommon side effect of antipsychotics. Here is a case report of a patient with risperidone-related leukocytopenia side effects, who had significant increase of white blood cells (WBC) after switching to amisulpride within 1 month.

Figures in this Article

First Page Preview

View Large
First page PDF preview
Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

Dernovsek  Z;  Tavcar  R:  Risperidone-induced leucopenia and neutropenia.  Br J Psychiatry 1997; 171:393–394
[CrossRef] | [PubMed]
 
Raj  V;  Druitt  T;  Purushothaman  S  et al:  Risperidone/paliperidone induced neutropenia and lymphopenia.  Aust N Z J Psychiatry 2013; 47:291–292
[CrossRef] | [PubMed]
 
Mahmood  T;  Silverstone  T;  Spittle  B:  Risperidone appears safe in patients with antipsychotic-induced blood dyscrasias.  Int Clin Psychopharmacol 1996; 11:53–54
[CrossRef] | [PubMed]
 
Stübner  S;  Grohmann  R;  Engel  R  et al:  Blood dyscrasias induced by psychotropic drugs.  Pharmacopsychiatry 2004; 37(Suppl 1):S70–S78
[CrossRef] | [PubMed]
 
Shankar  BR:  Quetiapine-induced leucopenia and thrombocytopenia.  Psychosomatics 2007; 48:530–531
[CrossRef] | [PubMed]
 
Yalcin  DO;  Goka  E;  Aydemir  MC  et al:  Is aripiprazole the only choice of treatment of the patients who developed anti-psychotic agents-induced leucopenia and neutropenia? A case report.  J Psychopharmacol 2008; 22:333–335
[CrossRef] | [PubMed]
 
Delieu  JM;  Horobin  RW;  Duguid  JK:  Formation of immature neutrophil leucocytes in schizophrenic patients treated with various antipsychotic drugs: comparisons and predictions.  J Psychopharmacol 2006; 20:824–828
[CrossRef] | [PubMed]
 
References Container
+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Related Content
Books
APA Practice Guidelines > Chapter 5.  >
The American Psychiatric Publishing Textbook of Psychopharmacology, 4th Edition > Chapter 54.  >
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 17.  >
Gabbard's Treatments of Psychiatric Disorders, 4th Edition > Chapter 23.  >
Dulcan's Textbook of Child and Adolescent Psychiatry > Chapter 49.  >
Topic Collections
Psychiatric News
Read more at Psychiatric News >>
PubMed Articles